October  2017, 37(10): 5299-5317. doi: 10.3934/dcds.2017230

Nodal Bubble-Tower Solutions for a semilinear elliptic problem with competing powers

School of Mathematics and Statistics, Henan University, Kaifeng, Henan 475004, China

* Corresponding author: Zhongyuan Liu

Received  February 2017 Revised  May 2017 Published  June 2017

Fund Project: The author is supported by NSFC under grant No.11501166

In this paper, we consider the following semilinear elliptic problem
$\begin{equation*}\begin{cases}-Δ u=|u|^{p-1}u-|u|^{q-1}u~\text{in}~\mathbb{R}^N, \\ u(x)\to 0, ~~\text{as}~|x|\to ∞, \end{cases}\end{equation*}$
where $\frac{N}{N-2} < q < p < p^*$ or $q>p>p^*$, $p^*=\frac{N+2}{N-2}$, $N≥3$. We show that if $q$ is fixed and $p$ is close enough to $\frac{N+2}{N-2}$, the above problem has radial nodal bubble tower solutions, which behave like a superposition of bubbles with different orders and blow up at the origin.
Citation: Zhongyuan Liu. Nodal Bubble-Tower Solutions for a semilinear elliptic problem with competing powers. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5299-5317. doi: 10.3934/dcds.2017230
References:
[1]

W. AoM. MussoF. Pacard and J. Wei, Solutions without any symmetry for semilinear elliptic problems, J. Funct. Anal., 270 (2016), 884-956.  doi: 10.1016/j.jfa.2015.10.015.  Google Scholar

[2]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on ${{\mathbb{R}}^{N}}$, Arch. Rational Mech. Anal., 124 (1993), 261-276.  doi: 10.1007/BF00953069.  Google Scholar

[3]

T. Bartsch and M. Willem, Infinitely many nonradial solutions of a Euclidean scalar field equation, J. Funct. Anal., 117 (1993), 447-460.  doi: 10.1006/jfan.1993.1133.  Google Scholar

[4]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Ration. Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.  Google Scholar

[5]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations, Ⅱ, Arch. Ration. Mech. Anal., 82 (1983), 347-375.  doi: 10.1007/BF00250556.  Google Scholar

[6]

H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477.  doi: 10.1002/cpa.3160360405.  Google Scholar

[7]

L. A. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297.  doi: 10.1002/cpa.3160420304.  Google Scholar

[8]

J. Campos, "Bubble-Tower" phenomena in a semilinear elliptic equation with mixed Sobolev growth, Nonlinear Analysis, 68 (2008), 1382-1397.  doi: 10.1016/j.na.2006.12.032.  Google Scholar

[9]

D. Cao and X. Zhu, On the existence and nodal character of solutions of semilinear elliptic equations, Acta Math. Sci., 8 (1988), 345-359.   Google Scholar

[10]

A. Contreras and M. Del Pino, Nodal bubble-tower solutions to radial elliptic problems near criticality, Discrete Contin. Dyn. Syst., 16 (2006), 525-539.  doi: 10.3934/dcds.2006.16.525.  Google Scholar

[11]

E. N. Dancer, New solutions of equations on $\mathbb{R}^n$, Ann. Sc. Norm. Super. Pisa Cl. Sci.(4), 30 (2001), 535-563.   Google Scholar

[12]

E. N. Dancer and S. Santra, Singular perturbed problems in the zero mass case: Asymptotic behavior of spikes, Ann. Mat. Pura Appl., 189 (2010), 185-225.  doi: 10.1007/s10231-009-0105-x.  Google Scholar

[13]

E. N. DancerS. Santra and J. Wei, Asymptotic behavior of the least energy solution of a problem with competing powers, J. Funct. Anal., 261 (2011), 2094-2134.  doi: 10.1016/j.jfa.2011.06.005.  Google Scholar

[14]

J. Davila and I. Guerra, Slowly decaying radial solutions of an elliptic equations with subcritical and supercritical exponents, J.D'Analyse Math., 129 (2016), 367-391.  doi: 10.1007/s11854-016-0025-9.  Google Scholar

[15]

M. Del PinoJ. Dolbeault and M. Musso, "Bubble-Tower" radial solutions in the slightly supercritical Brezis-Nirenberg problem, J. Differential Equations, 193 (2003), 280-306.  doi: 10.1016/S0022-0396(03)00151-7.  Google Scholar

[16]

C. Jones, Radial solutions of a semilinear elliptic equation at a critical exponent, Arch. Rational Mech. Anal., 104 (1988), 251-270.  doi: 10.1007/BF00281356.  Google Scholar

[17]

C. Jones and T. Kupper, On the infinitely many solutions of a semilinear elliptic equation, SIAM J. Math. Anal., 17 (1986), 803-835.  doi: 10.1137/0517059.  Google Scholar

[18]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u+{{u}^{p}}-u=0\ \ \text{in}\ {{\mathbb{R}}^{N}}$, Arch. Rational Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.  Google Scholar

[19]

M. K. KwongJ. B. McLeodL. A. Peletier and W. C. Troy, On groundstate solutions of $-\Delta u={{u}^{p}}-{{u}^{q}}$, J. Differential Equations, 95 (1992), 218-239.  doi: 10.1016/0022-0396(92)90030-Q.  Google Scholar

[20]

M. K. Kwong and L. Zhang, Uniqueness of the positive solution of $Δ u +f(u)=0$ in an annulus, Differential Integral Equations, 4 (1991), 588-599.   Google Scholar

[21]

Y. Li and W. M. Ni, Radial symmetry of positive solutions of a nonlinear elliptic equations in ${{\mathbb{R}}^{N}}$, Comm. Partial Differential Equations, 18 (1993), 1043-1054.  doi: 10.1080/03605309308820960.  Google Scholar

[22]

S. A. Lorca and P. Ubilla, Symmetric and nonsymmetric solutions for an elliptic equation on ${{\mathbb{R}}^{N}}$, Nonlinear Anal., 58 (2004), 961-968.  doi: 10.1016/j.na.2004.03.034.  Google Scholar

[23]

A. Malchiodi, Some new entire solutions of semilinear elliptic equations on ${{\mathbb{R}}^{n}}$, Adv. Math., 221 (2009), 1843-1909.  doi: 10.1016/j.aim.2009.03.012.  Google Scholar

[24]

K. McLeodW. C. Troy and F. B. Weissler, Radial solutions of $\Delta u+f\left( u \right)=0$ with prescribed numbers of zeros, J. Differential Equations, 83 (1990), 368-378.  doi: 10.1016/0022-0396(90)90063-U.  Google Scholar

[25]

F. Merle and L. A. Peletier, Asymptotic behavior of positive solutions of elliptic equations with critical and supercritical growth. Ⅰ. The radial case, Arch. Ration. Mech. Anal., 112 (1990), 1-19.  doi: 10.1007/BF00431720.  Google Scholar

[26]

F. Merle and L. A. Peletier, Asymptotic behaviour of positive solutions of elliptic equations with critical and supercritical growth. Ⅱ. The nonradial case, J. Funct. Anal., 105 (1992), 1-41.  doi: 10.1016/0022-1236(92)90070-Y.  Google Scholar

[27]

M. MussoF. Pacard and J. Wei, Finite-energy sign-changing solutions with dihedral symmetry for the stationary nonlinear Schr¨odinger equation, J. Eur. Math. Soc., 14 (2012), 1923-1953.  doi: 10.4171/JEMS/351.  Google Scholar

[28]

M. Musso and A. Pistoia, Tower of bubbles for almost critical problems in general domains, J. Math. Pures Appl., 93 (2010), 1-40.  doi: 10.1016/j.matpur.2009.08.001.  Google Scholar

[29]

A. Pistoia and T. Weth, Sign changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 325-340.  doi: 10.1016/j.anihpc.2006.03.002.  Google Scholar

[30]

O. Rey, The role of the Green function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. Funct.Anal., 89 (1990), 1-52.  doi: 10.1016/0022-1236(90)90002-3.  Google Scholar

[31]

G. Talenti, Best constant in Sobolev inequality, Ann. Math. Pura Appl., 110 (1976), 353-372.  doi: 10.1007/BF02418013.  Google Scholar

[32]

W. C. Troy, Bounded solutions of $\Delta u+|u{{|}^{p-1}}u-|u{{|}^{q-1}}u=0$ in the supercritical case, SIAM J. Math. Anal., 21 (1990), 1326-1334.  doi: 10.1137/0521073.  Google Scholar

show all references

References:
[1]

W. AoM. MussoF. Pacard and J. Wei, Solutions without any symmetry for semilinear elliptic problems, J. Funct. Anal., 270 (2016), 884-956.  doi: 10.1016/j.jfa.2015.10.015.  Google Scholar

[2]

T. Bartsch and M. Willem, Infinitely many radial solutions of a semilinear elliptic problem on ${{\mathbb{R}}^{N}}$, Arch. Rational Mech. Anal., 124 (1993), 261-276.  doi: 10.1007/BF00953069.  Google Scholar

[3]

T. Bartsch and M. Willem, Infinitely many nonradial solutions of a Euclidean scalar field equation, J. Funct. Anal., 117 (1993), 447-460.  doi: 10.1006/jfan.1993.1133.  Google Scholar

[4]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Ration. Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.  Google Scholar

[5]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations, Ⅱ, Arch. Ration. Mech. Anal., 82 (1983), 347-375.  doi: 10.1007/BF00250556.  Google Scholar

[6]

H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math., 36 (1983), 437-477.  doi: 10.1002/cpa.3160360405.  Google Scholar

[7]

L. A. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297.  doi: 10.1002/cpa.3160420304.  Google Scholar

[8]

J. Campos, "Bubble-Tower" phenomena in a semilinear elliptic equation with mixed Sobolev growth, Nonlinear Analysis, 68 (2008), 1382-1397.  doi: 10.1016/j.na.2006.12.032.  Google Scholar

[9]

D. Cao and X. Zhu, On the existence and nodal character of solutions of semilinear elliptic equations, Acta Math. Sci., 8 (1988), 345-359.   Google Scholar

[10]

A. Contreras and M. Del Pino, Nodal bubble-tower solutions to radial elliptic problems near criticality, Discrete Contin. Dyn. Syst., 16 (2006), 525-539.  doi: 10.3934/dcds.2006.16.525.  Google Scholar

[11]

E. N. Dancer, New solutions of equations on $\mathbb{R}^n$, Ann. Sc. Norm. Super. Pisa Cl. Sci.(4), 30 (2001), 535-563.   Google Scholar

[12]

E. N. Dancer and S. Santra, Singular perturbed problems in the zero mass case: Asymptotic behavior of spikes, Ann. Mat. Pura Appl., 189 (2010), 185-225.  doi: 10.1007/s10231-009-0105-x.  Google Scholar

[13]

E. N. DancerS. Santra and J. Wei, Asymptotic behavior of the least energy solution of a problem with competing powers, J. Funct. Anal., 261 (2011), 2094-2134.  doi: 10.1016/j.jfa.2011.06.005.  Google Scholar

[14]

J. Davila and I. Guerra, Slowly decaying radial solutions of an elliptic equations with subcritical and supercritical exponents, J.D'Analyse Math., 129 (2016), 367-391.  doi: 10.1007/s11854-016-0025-9.  Google Scholar

[15]

M. Del PinoJ. Dolbeault and M. Musso, "Bubble-Tower" radial solutions in the slightly supercritical Brezis-Nirenberg problem, J. Differential Equations, 193 (2003), 280-306.  doi: 10.1016/S0022-0396(03)00151-7.  Google Scholar

[16]

C. Jones, Radial solutions of a semilinear elliptic equation at a critical exponent, Arch. Rational Mech. Anal., 104 (1988), 251-270.  doi: 10.1007/BF00281356.  Google Scholar

[17]

C. Jones and T. Kupper, On the infinitely many solutions of a semilinear elliptic equation, SIAM J. Math. Anal., 17 (1986), 803-835.  doi: 10.1137/0517059.  Google Scholar

[18]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u+{{u}^{p}}-u=0\ \ \text{in}\ {{\mathbb{R}}^{N}}$, Arch. Rational Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.  Google Scholar

[19]

M. K. KwongJ. B. McLeodL. A. Peletier and W. C. Troy, On groundstate solutions of $-\Delta u={{u}^{p}}-{{u}^{q}}$, J. Differential Equations, 95 (1992), 218-239.  doi: 10.1016/0022-0396(92)90030-Q.  Google Scholar

[20]

M. K. Kwong and L. Zhang, Uniqueness of the positive solution of $Δ u +f(u)=0$ in an annulus, Differential Integral Equations, 4 (1991), 588-599.   Google Scholar

[21]

Y. Li and W. M. Ni, Radial symmetry of positive solutions of a nonlinear elliptic equations in ${{\mathbb{R}}^{N}}$, Comm. Partial Differential Equations, 18 (1993), 1043-1054.  doi: 10.1080/03605309308820960.  Google Scholar

[22]

S. A. Lorca and P. Ubilla, Symmetric and nonsymmetric solutions for an elliptic equation on ${{\mathbb{R}}^{N}}$, Nonlinear Anal., 58 (2004), 961-968.  doi: 10.1016/j.na.2004.03.034.  Google Scholar

[23]

A. Malchiodi, Some new entire solutions of semilinear elliptic equations on ${{\mathbb{R}}^{n}}$, Adv. Math., 221 (2009), 1843-1909.  doi: 10.1016/j.aim.2009.03.012.  Google Scholar

[24]

K. McLeodW. C. Troy and F. B. Weissler, Radial solutions of $\Delta u+f\left( u \right)=0$ with prescribed numbers of zeros, J. Differential Equations, 83 (1990), 368-378.  doi: 10.1016/0022-0396(90)90063-U.  Google Scholar

[25]

F. Merle and L. A. Peletier, Asymptotic behavior of positive solutions of elliptic equations with critical and supercritical growth. Ⅰ. The radial case, Arch. Ration. Mech. Anal., 112 (1990), 1-19.  doi: 10.1007/BF00431720.  Google Scholar

[26]

F. Merle and L. A. Peletier, Asymptotic behaviour of positive solutions of elliptic equations with critical and supercritical growth. Ⅱ. The nonradial case, J. Funct. Anal., 105 (1992), 1-41.  doi: 10.1016/0022-1236(92)90070-Y.  Google Scholar

[27]

M. MussoF. Pacard and J. Wei, Finite-energy sign-changing solutions with dihedral symmetry for the stationary nonlinear Schr¨odinger equation, J. Eur. Math. Soc., 14 (2012), 1923-1953.  doi: 10.4171/JEMS/351.  Google Scholar

[28]

M. Musso and A. Pistoia, Tower of bubbles for almost critical problems in general domains, J. Math. Pures Appl., 93 (2010), 1-40.  doi: 10.1016/j.matpur.2009.08.001.  Google Scholar

[29]

A. Pistoia and T. Weth, Sign changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 325-340.  doi: 10.1016/j.anihpc.2006.03.002.  Google Scholar

[30]

O. Rey, The role of the Green function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. Funct.Anal., 89 (1990), 1-52.  doi: 10.1016/0022-1236(90)90002-3.  Google Scholar

[31]

G. Talenti, Best constant in Sobolev inequality, Ann. Math. Pura Appl., 110 (1976), 353-372.  doi: 10.1007/BF02418013.  Google Scholar

[32]

W. C. Troy, Bounded solutions of $\Delta u+|u{{|}^{p-1}}u-|u{{|}^{q-1}}u=0$ in the supercritical case, SIAM J. Math. Anal., 21 (1990), 1326-1334.  doi: 10.1137/0521073.  Google Scholar

[1]

Heinz Schättler, Urszula Ledzewicz. Lyapunov-Schmidt reduction for optimal control problems. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2201-2223. doi: 10.3934/dcdsb.2012.17.2201

[2]

Andrés Contreras, Manuel del Pino. Nodal bubble-tower solutions to radial elliptic problems near criticality. Discrete & Continuous Dynamical Systems - A, 2006, 16 (3) : 525-539. doi: 10.3934/dcds.2006.16.525

[3]

Christian Pötzsche. Nonautonomous bifurcation of bounded solutions I: A Lyapunov-Schmidt approach. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 739-776. doi: 10.3934/dcdsb.2010.14.739

[4]

Gabriele Cora, Alessandro Iacopetti. Sign-changing bubble-tower solutions to fractional semilinear elliptic problems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 6149-6173. doi: 10.3934/dcds.2019268

[5]

Yuxin Ge, Ruihua Jing, Feng Zhou. Bubble tower solutions of slightly supercritical elliptic equations and application in symmetric domains. Discrete & Continuous Dynamical Systems - A, 2007, 17 (4) : 751-770. doi: 10.3934/dcds.2007.17.751

[6]

Frédéric Grognard, Frédéric Mazenc, Alain Rapaport. Polytopic Lyapunov functions for persistence analysis of competing species. Discrete & Continuous Dynamical Systems - B, 2007, 8 (1) : 73-93. doi: 10.3934/dcdsb.2007.8.73

[7]

Hua Zhong, Chunlai Mu, Ke Lin. Global weak solution and boundedness in a three-dimensional competing chemotaxis. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3875-3898. doi: 10.3934/dcds.2018168

[8]

Dimitri Breda, Sara Della Schiava. Pseudospectral reduction to compute Lyapunov exponents of delay differential equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2727-2741. doi: 10.3934/dcdsb.2018092

[9]

M. Sumon Hossain, M. Monir Uddin. Iterative methods for solving large sparse Lyapunov equations and application to model reduction of index 1 differential-algebraic-equations. Numerical Algebra, Control & Optimization, 2019, 9 (2) : 173-186. doi: 10.3934/naco.2019013

[10]

Michael Hutchings, Frank Morgan, Manuel Ritore and Antonio Ros. Proof of the double bubble conjecture. Electronic Research Announcements, 2000, 6: 45-49.

[11]

Joel Hass, Michael Hutchings and Roger Schlafly. The double bubble conjecture. Electronic Research Announcements, 1995, 1: 98-102.

[12]

Dmitry Kleinbock, Barak Weiss. Modified Schmidt games and a conjecture of Margulis. Journal of Modern Dynamics, 2013, 7 (3) : 429-460. doi: 10.3934/jmd.2013.7.429

[13]

Oğul Esen, Partha Guha. On the geometry of the Schmidt-Legendre transformation. Journal of Geometric Mechanics, 2018, 10 (3) : 251-291. doi: 10.3934/jgm.2018010

[14]

Ingenuin Gasser. Modelling and simulation of a solar updraft tower. Kinetic & Related Models, 2009, 2 (1) : 191-204. doi: 10.3934/krm.2009.2.191

[15]

Peter K. Friz, I. Kukavica, James C. Robinson. Nodal parametrisation of analytic attractors. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 643-657. doi: 10.3934/dcds.2001.7.643

[16]

Yong Lin, Gábor Lippner, Dan Mangoubi, Shing-Tung Yau. Nodal geometry of graphs on surfaces. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1291-1298. doi: 10.3934/dcds.2010.28.1291

[17]

Pradeep Dubey, Rahul Garg, Bernard De Meyer. Competing for customers in a social network. Journal of Dynamics & Games, 2014, 1 (3) : 377-409. doi: 10.3934/jdg.2014.1.377

[18]

Ganfu Wang, Xingzheng Ai, Chen Zheng, Li Zhong. Strategic inventory with competing suppliers. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-15. doi: 10.3934/jimo.2019048

[19]

Xin Lai, Xinfu Chen, Mingxin Wang, Cong Qin, Yajing Zhang. Existence, uniqueness, and stability of bubble solutions of a chemotaxis model. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 805-832. doi: 10.3934/dcds.2016.36.805

[20]

Liping Wang, Juncheng Wei. Solutions with interior bubble and boundary layer for an elliptic problem. Discrete & Continuous Dynamical Systems - A, 2008, 21 (1) : 333-351. doi: 10.3934/dcds.2008.21.333

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (40)
  • HTML views (22)
  • Cited by (1)

Other articles
by authors

[Back to Top]